Torsion of Bars of Regular Polygonal Cross Section

by Enrique Romanelli, Assoc. Prof. of Engrg.; Dept. de Ingeniería, Universidad Nacional del Sur, Bahía Blanca, Argentina,
Mario J. Maurizi, Asst. Prof. of Engrg.; Dept. de Ingeniería, Universidad Nacional del Sur, Bahía Blanca, Argentina,
Laura A. Patricio, Prof. of Engrg.; Dept. de Ingeniería, Universidad Nacional del Sur, Bahía Blanca, Argentina,


Serial Information: Journal of the Engineering Mechanics Division, 1972, Vol. 98, Issue 2, Pg. 415-424


Document Type: Journal Paper

Abstract: The present paper deals with an analytical solution of Saint Venant's problem in bars of regular polygonal shapes. Expressions for stresses and torsional constants are obtained in terms of infinite series. Numerical results are obtained for a large number of different shapes and the analytical expressions deduced in this paper are also valid for arbitrary cross sections of one or more axes of symmetry.

Subject Headings: Torsion | Numerical analysis | Arbitration | Symmetry | Bars (structure)

Services: Buy this book/Buy this article

 

Return to search